Alert archive / Montana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 151, NWS Glasgow, MT

August 1, 2005Daniels County, Valley County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Aug 1, 2005, 8:15 PM MDT for Daniels County, Valley County, Montana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2005, 8:15 PM MDT (02:15 UTC)
Expired
Aug 1, 2005, 9:00 PM MDT
In force
45 min
Issued by
NWS Glasgow, MT
Area
Counties, with a storm outline in the text

Counties Daniels County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 56 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:30 PM MDT, 5 hours 45 minutes earlier.

Area forecast discussion, Aug 1, 2:30 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
230 PM MDT MON AUG 1 2005

.SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THRU WEDNESDAY...
HOT AND UNSTABLE AIRMASS CONTINUES WITH A BROAD MAINLY THERMAL-BASED
SURFACE LOW OVER THE AREA. MEANWHILE A SW FLOW ALOFT IS ALLOWING
SUBTROPICAL MOISTURE TO REACH OUR AREA. HOWEVER THE EDGE OF THE
MOISTURE OVER MONTANA IS SOMEWHAT RAGGED AND INDISTINCT ON WATER
VAPOR SATELLITE CHANNEL. AN UPPER TROUGH IS MOVING THRU THE AREA
THIS AFTERNOON AND EVENING...BUT ALSO RATHER WEAK. CONVECTION SLOW
TO GET GOING OFF THE ROCKIES...BUT CONVECTIVE TEMPS ARE
HIGH...DELAYING START. SHOULDNT TAKE MUCH TO GET SOME CONVECTION
GOING IN UNSTABLE AIRMASS...BUT WITH ABOVE CONSIDERATIONS...WOULD
EXPECTED IT TO BE QUITE LIMITED IN AREAL COVERAGE. WITH UPPER TROUGH
EXITING THIS EVENING....WILL ALSO LIMIT POPS TO EVENING HOURS. UPPER
DYNAMICS AND AND INSTABILITY NOT SUPPORTING SEVERE
OUTBREAK...HOWEVER THE HIGH BASED NATURE OF THESE STORMS AND STEEP
LAPSE RATES WOULD FAVOR ADDING GUSTY WIND MENTION.

TUESDAY IS THE LAST OF 5 HOT DAYS IN A ROW WITH THE COLD FRONT IN
PACIFIC NW TO MOVE EAST ACROSS OUR AREA. SIMILAR TO
TONIGHT...ISOLATED THUNDERSTORMS SHOULD ALSO GENERATE WITH THIS
SYSTEM AND AGAIN MAY HAVE GUSTY WIND. A SECONDARY COLD FRONT
ARRIVES WITH THIS SYSTEM LATE TUE NIGHT AND BECOMES THE PRIMARY
FRONT. STRONGER COOL ADVECTION WITH THIS FRONT AND MODELS SHOW
30-40KT WIND OFF THE SURFACE DURING FRONTAL PASSAGE THAT SHOULD AT
LEAST PARTLY MIX TO THE SURFACE. HAVE RAISED WIND SPEEDS AND LIKELY
WILL NEED TO ISSUE A LAKE WIND ADVISORY IN TUE FORECASTS.

INTERESTING THAT THE ETA GENERATES A SURPRISING AMOUNT OF MOISTURE
WITH THIS 2ND FRONT...AS IT MOVES SOUTH ACROSS OUR AREA LATE TUE
NIGHT...UP TO 70 POPS. THIS APPEARS OVERDONE...ESPECIALLY SINCE
SUBTROPICAL INPUT DOESNT LOOK LIKE MUCH OF A FACTOR THEN. WILL
MAINTAIN LOWER CHANCES POPS CLOSER TO GFS. UPPER TROUGH PASSES BY
WEDNESDAY AFTERNOON WITH COOLER AND DRIER AIR ARRIVING. SIMONSEN

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...

MODELS ARE IN AGREEMENT FOR MOST OF THE PERIOD. UPPER RIDGE WILL
REBOUND ON THURSDAY AND REMAIN OVER MONTANA THROUGH FRIDAY. THIS
WILL ALLOW TEMPERATURES TO RETURN TO NEAR 90. WEAK SHORTWAVE ON
SATURDAY WILL FLATTEN THE RIDGE INTO ZONAL FLOW. HOWEVER...THERMAL
RIDGE WILL LINGER UNTIL A COLD FRONT MOVES THROUGH LATE IN THE
WEEKEND. MODELS HAVE DIFFERENT TIMING WITH THIS FRONT WITH THE DGEX
BEING FAST AND CURRENT GFS SLOW. WILL NOT MAKE SIGNIFICANT CHANGES
TO GOING FORECAST. WILL MAINTAIN GOING DRY FORECAST. FORRESTER

&&

.AVIATION...VFR EXPECTED FOR THE NEXT 24 HOURS. WILL SEE SOUTHEAST
WINDS 15 TO 20 KNOTS UNTIL SURFACE TROUGH MOVE THROUGH. ISOLATED
THUNDERSTORMS MAY BRIEFLY LOWER VISIBILITY AND CEILINGS TO MVFR. GFF

&&

CLIMO...THIS PAST JULY OFFICIALLY WENT DOWN IN THE RECORD BOOKS AS
THE 8TH DRIEST ON RECORD AT GLASGOW...AND THE DRIEST SINCE 1984...
WITH ONLY 29 HUNDREDTHS OF AN INCH OF RAINFALL.  THE HIGH
TEMPERATURE YESTERDAY OF 103 DEGREES WAS THE FIRST HUNDRED DEGREE
READING OF THE YEAR AT GLASGOW...BUT FELL WELL SHORT OF THE RECORD
FOR THE DATE OF 113 DEGREES...WHICH IS ALSO THE ALL-TIME RECORD
FOR GLASGOW SET BACK IN 1900.  A FEW HIGH TEMPERATURES ACROSS
NORTHEAST MONTANA SUNDAY INCLUDE:

MALTA: 105F
GLASGOW: 103F
DRY BLOOD CREEK RAWS: 103F
SOUTH SAWMILL CREEK RAWS: 102F
NASHUA: 101F
WOLF POINT: 101F
FLATWILLOW: 101F

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 1, 7:53 AM MDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
753 AM MDT MON AUG 1 2005

MTZ016>027-059>062-021200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
753 AM MDT MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
MONTANA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY
STORMS WILL BE DAMAGING WINDS. AREAS EAST OF GLASGOW AND JORDAN
HAVE THE BEST CHANCE OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:46 PM MDTSevere Thunderstorm WarningGGWDaniels59 min
Aug 1, 8:49 PM MDTSevere Thunderstorm WarningGGWDaniels56 min
Aug 1, 9:00 PM MDTSevere Thunderstorm WarningGGWDaniels30 min
Aug 1, 9:39 PM MDTSevere Thunderstorm WarningGGWDaniels67 min
Aug 1, 9:41 PM MDTSevere Thunderstorm WarningGGWDaniels36 min
Aug 1, 9:47 PM MDTSevere Thunderstorm WarningGGWDaniels28 min
Aug 2, 12:05 AM MDTSevere Thunderstorm WarningGGWSheridan40 min

Nearby

Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.